MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): phone : (b)(6) , email : (b)(6).G4 - pma/510(k) #: exempt this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the wire guide of a neff percutaneous access set unraveled during a biliary drainage procedure in the abdomen of a 67 year-old, female patient.After the bile duct was punctured, the user experienced great difficulty in passing the wire guide through the needle.After a few attempts, the wire guide ended up "fraying" which made it impossible to use it again.Therefore, the device was immediately replaced by another like device and the procedure was conducted normally without any other occurrences.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Cook inc.Has been unable to submit reports due to issues with receiving new ssl certificates for esg as2 trading partners from the esg help desk.This issue was discovered over the weekend of (b)(6) 2023.Cook has been in communication with the fda regarding this issue and was provided the needed security certificate on (b)(6) 2023.Per (b)(4), questions and answers about emdr - electronic medical device reporting - guidance for industry, user facilities and fda staff, section d: "¿ if a manufacturer or importer is unable to submit a report on time due to an outage affecting the esg or the cdrh emdr processing system, it may document its attempts at timely filing in block h10 for the affected reports and submit reports electronically as soon as the esg or cdrh emdr processing system is operational." an email has been sent to fda as the guidance instructs informing fda of the information set forth in the guidance regarding these delayed submissions.Investigation ¿ evaluation.It was reported the wire guide of a neff percutaneous access set unraveled during a biliary drainage procedure.After the bile duct was punctured, difficulty was experienced advancing the wire guide through the needle.After a few attempts, the wire guide unraveled and could not be used again.Therefore, the device was immediately replaced by another like device and the procedure was conducted normally without any other occurrences.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A complaint history search revealed there are no other complaints on this reported lot.Based on the dmr, the dhr and no product return, cook was not able to find evidence the product was manufactured out of specification.There is no evidence of nonconforming product in house or in the field.Cook also reviewed product labeling.The wire guide holder supplied with the complaint device is equipped with a label (l_scor) indicating to not withdraw or manipulate the wire guide through a needle.Based on the information provided, no product returned, and the results of the investigation, the cause for this event was concluded to be unintentional user error.As reported, the wire guide was attempted to be advanced a few times through the needle which suggests that the wire guide was manipulated inside the needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17454634
Report Number1820334-2023-01016
Device Sequence Number7416130
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)250620(10)14803212
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model NumberN/A
Device Catalogue NumberNPAS-100-RH-NT
Device Lot Number14803212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK DAWSON MUELLER DRAINAGE CATHETER.; COOK HYDROPHILIC GUIDE WIRE, RPC-35-145.; KMP ANGIOGRAPHIC CATHETER.
Patient Age67 YR
Patient SexFemale